MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 44MM M SPEC+5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-62-000
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Edema (1820); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Pain (1994); Synovitis (2094); Discomfort (2330); Injury (2348); Osteolysis (2377); Test Result (2695); No Code Available (3191)
Date of Event 08/23/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).A follow up will be conducted to provide the legal plaintiff information in section e for the initial reporter once the details are provided.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle medical records received.After review of medical records the patient was revised to addressed infected right total hip arthroplasty and extensive metallosis/alval reaction from metal on metal articulation with extensive tissue inflammation.Operative findings thick purulent material anterior and posterior hips, as well as osteolysis at the proximal femur and acetabulum.Also indicated pain, discomfort and swelling.A moderate amount of bursitis, synovitis, bone loss, debris as well.Doi: (b)(6) 2008.Dor: (b)(6) 2012.(right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.E3 initial reporter occupation: lawyer.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation alleges elevated metal ions.Doi: (b)(6) 2008, dor: (b)(6) 2012, (right hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.

Brand Name
12/14 ARTICUL 44MM M SPEC+5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10471118
Report Number1818910-2020-19040
Device Sequence Number2147454
Product Code JDI
UDI-Device Identifier10603295034070
UDI-Public10603295034070
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2012
Device Model Number1365-62-000
Device Catalogue Number136562000
Device Lot Number2400591
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer10/08/2020
10/12/2020
10/30/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date10/09/2020
10/22/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX62OD; PINNACLE SECTOR II CUP 62MM; TRI-LOCK BPS SZ 5 STD OFFSET; PINN CAN BONE SCREW 6.5MMX25MM; PINN CAN BONE SCREW 6.5MMX30MM; PINNACLE MTL INS NEUT44IDX62OD; PINNACLE SECTOR II CUP 62MM; TRI-LOCK BPS SZ 5 STD OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR